I had two syringes of botox within 15 days. I was over-botoxed and the doctor corrected by injecting other areas to bring eyebrows down. Within about 30 minutes, it seemed like I was slurring my words and having difficulty speaking. Not horrible but just enough to notice. That was the last time I had botox. Currently, about 18 months later, I really need something to relax my corrugator muscles in forehead. Can you suggest something else that would make them relax? Thank you.
Allergic to Botox, What else Can I Use for Forehead Muscle Relaxation?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 10
Allergic to Botox
If you suspect an allergy to Botox, allergen testing should be performed prior to injection of another botulinum toxin derivative.
Allergy to Botox - unlikely
An allergy to Botox is highly unlikely, but anything is possible. I would suggest switching just in case over to Dysport or Xeomin in the future, and trying a very small dose to start.
Botox allergic reaction is unusual
Your reaction to Botox is very unusual. You could see an allergist who could inject minute amounts of Botox as a skin test to see if you are truly allergic to it. Xeomin or Dysport neuromodulators are also possibilites and you could be tested for these as well by the allergist.
You might also like...
Botox side effect?
Thank you for your questions.
It is a common practice to do a review and may a correction in 2 weeks time after Botox treatment.
Episode of slurred speech is not a recognised side effect of BTA (Botulinum toxin A) in doses used for cosmetic purpose. Allergy to any medicine can be presented as rash, difficulty in breathing and anaphylaxis. What you had does not sound as allergy at all. May be you should ask your cosmetic physician to use different preparation of BTA you had in the past - there are Xeomin, Dysport and Botox -all BTA but with slightly different protein composition. Otherwise endoscopic denervation of the corrugators can give you permanent 'Botox effect'
Allergy to Botox?
If you had two different treatments of the Botox, you would have had any ill affects at both injection times, not just one. Regardless of the number of units used, this isn't a side effect of Botox. There isn't anything other than Dysport or Xeomin that are treatments used for muscle injections like this. But I can't see how this would be related to Botox in any way, so I think you should visit your PCP or perhaps even a neurologist.
Botox and allergic reaction
It doesn't sound like a reaction to Botox. I agree, a visit to your PCP is probably the best next step for you, before you consider further treatment.
Slurred Speech After Botox - Not from Botox
As a cardiovascular surgeon I recommend that you see a neurologist and get carotid Dopplers and perhaps an MRI of the head at the discretion of your primary care physician - this could be an unrelated TIA (transient ischemic attack) - not related to Botox.
Slurred speech immediately after Botox
I agree with the other physicians - slurred speech within 30 minutes of a cosmetic Botox injection is definitely not a Botox allergy or reaction. This is a coincidental timing issue, and should be investigated by your primary doctor as if it occurred independent of the Botox administration.
Botox Side Effects
Hi BotoxGirl. You should go for a checkup with your personal physician as Botox does not cause the symptoms that you are describing. It is not related to slurred speech and it wears off within 3-4 months. Good luck.
Alternatives to Botox
Your description of the reaction to Botox is quite strange, and would not be expected after treatment with a neuromodulator like Botox to the forehead region.
You might want to try the newer available alternatives (which contain the same active medication but different content of bound proteins):
-Xeomin (in Canada and Europe)
-Dysport (in the US and Europe)
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.